Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 14, 2015, 2:14 PM MDT for Garfield County, Utah. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2015, 2:14 PM MDT (20:14 UTC)
- Expired
- May 14, 2015, 2:35 PM MDT
- In force
- 21 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Garfield County, UT
The radar
The Cedar City radar (KICX), 191 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2930 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475
WUUS55 KSLC 142014
SVRSLC
UTC017-142100-
/O.NEW.KSLC.SV.W.0007.150514T2014Z-150514T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
214 PM MDT THU MAY 14 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GARFIELD COUNTY IN UTAH...
* UNTIL 300 PM MDT
* AT 213 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF BULLFROG...
OR 34 MILES EAST OF ESCALANTE...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TICABOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3765 11050 3763 11054 3764 11055 3763 11057
3754 11084 3754 11110 3766 11119 3799 11071
3772 11047
TIME...MOT...LOC 2013Z 228DEG 22KT 3762 11100
$$
CRK1 follow-up statement
656
WWUS55 KSLC 142035
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
235 PM MDT THU MAY 14 2015
UTC017-142044-
/O.CAN.KSLC.SV.W.0007.000000T0000Z-150514T2100Z/
GARFIELD UT-
235 PM MDT THU MAY 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARFIELD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HEAVY RAINFALL
AND GUSTY WINDS REMAIN POSSIBLE NEAR THIS STORM.
LAT...LON 3765 11050 3763 11054 3764 11055 3763 11057
3754 11084 3754 11110 3766 11119 3799 11071
3772 11047
TIME...MOT...LOC 2031Z 228DEG 22KT 3771 11088
$$
CRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:33 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 14, 10:33 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1033 AM MDT THU MAY 14 2015 .SYNOPSIS...A SLOW MOVING LOW PRESSURE SYSTEM WITH SEVERAL EMBEDDED WEATHER DISTURBANCES WILL CROSS THE REGION THROUGH THE END OF THE WEEK. ANOTHER SYSTEM IS EXPECTED FOR EARLY NEXT WEEK. && .DISCUSSION...BROAD PACIFIC STORM SYSTEM MOVING ONSHORE OVER CALIFORNIA THIS MORNING. MOISTURE AND INSTABILITY IS ALREADY STARTING TO SPILL INTO THE FORECAST AREA THIS MORNING...RESULTING IN AN AREA OF SHOWERS THAT IS NOW OVER EASTERN UTAH. THIS AREA OF STORMS IS WEAKENING BUT HAS A HISTORY OF PRODUCING STRONG GUSTY WINDS. EXPECTING LOWER LEVELS TO MOISTEN UP SOME BY THIS AFTERNOON...BUT THIS WILL REMAIN A THREAT. AS THE INITIAL WAVE FROM THE LOW MOVES INTO UTAH AND SOUTHWEST WYOMING LATE THIS AFTERNOON/THIS EVENING...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE. MAY SEE A RELATIVE LULL OVERNIGHT BEFORE THE MAIN SYSTEM ARRIVES DURING THE DAY FRIDAY...ALLOWING COVERAGE OF SHOWERS TO BECOME MORE WIDESPREAD. THE PRECIPITATION...VALLEY RAIN AND MOUNTAIN SNOW...WILL CONTINUE THROUGH SATURDAY BEFORE TAPERING OFF SUNDAY. LOCATION OF HEAVIEST SHOWERS WILL BE DETERMINED BY THE TRACKS OF EMBEDDED SHORTWAVES IN THE LOW...BUT WITH THE SIZE OF THE LOW...EXPECTING GOOD COVERAGE OVER MUCH OF THE FORECAST AREA. SOME SHOWERS WILL LINGER INTO SUNDAY...PARTICULARLY OVER NORTHERN UTAH...AS THE LOW EXITS. PROGRESSIVE PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH ANOTHER PACIFIC STORM SYSTEM MOVING THROUGH FOR MONDAY AND TUESDAY. UPDATED EARLIER TO RAISE POPS OVER NORTHERN UTAH. NO ADDITIONAL UPDATES PLANNED THIS MORNING. && .AVIATION...WINDS ARE EXPECTED TO REMAIN SOUTHERLY AT THE SLC TERMINAL THROUGH THE DAY. THERE IS A 20 PERCENT CHANCE WINDS WILL SHIFT TO LIGHT AND VARIABLE OR EVEN A LIGHT NORTHWEST/WEST WIND AFTER 20Z. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH THIS EVENING ACROSS THE AREA. A 60 PERCENT CHANCE EXISTS THAT GUSTY/ERRATIC WINDS WILL IMPACT THE TERMINAL WITH ANY PASSING SHOWER OR STORM THIS EVENING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 14, 5:43 AM MDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 543 AM MDT THU MAY 14 2015 UTZ001>016-019>021-517-518-WYZ021-151300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 543 AM MDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA TODAY...MAINLY OVER SOUTHERN AND CENTRAL UTAH THROUGH EARLY AFTERNOON...THEN INCREASING OVER THE NORTHERN PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND INTO THE NIGHTTIME HOURS. SOME SHOWERS MAY BE ACCOMPANIED BY GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA INTO THE WEEKEND. LOCAL HEAVY RAINS MAY BE POSSIBLE WITH SOME OF THE STRONGER STORMS. ACCUMULATING SNOWFALL WILL BE POSSIBLE AT THE HIGHEST ELEVATIONS FRIDAY AND SATURDAY. THE WET WEATHER PATTERN WILL CONTINUE INTO THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, May 14, 10:13 AM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1013 AM MDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM TSTM WND GST 2 S BRYCE CYN NP 37.64N 112.17W
05/14/2015 M67.00 MPH GARFIELD UT MESONET
BRYCE CANYON RAWS BYCU1
0840 AM TSTM WND GST 10 NE BOULDER 38.04N 111.33W
05/14/2015 M60.00 MPH GARFIELD UT MESONET
SR12 AT BOULDER SUMMIT SENSOR UTBLD
&&
CKRUSELocal storm report, May 14, 1:14 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
114 PM MDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL BIG WATER 37.07N 111.66W
05/14/2015 E0.75 INCH KANE UT PARK/FOREST SRVC
1250 PM TSTM WND GST MILFORD 38.39N 113.01W
05/14/2015 M62 MPH BEAVER UT ASOS
&&
CKRUSEThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:07 PM MDT | Flash Flood Warning | SLC | Kane, San Juan | 3 hr |
| May 14, 1:31 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 44 min |
| May 14, 2:24 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 6 hr |
| May 14, 3:17 PM MDT | Special Weather Statement | SLC | Tooele | 88 min |
| May 14, 4:39 PM MDT | Special Weather Statement | SLC | Garfield | 51 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.